MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 36 MM 12/14 M / +4; PROSTHESISHIPSEMICONSTRAINDMTALCERAMICPOLYMERCMNTORNONPOROUSUNCMNTD

SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 36 MM 12/14 M / +4; PROSTHESISHIPSEMICONSTRAINDMTALCERAMICPOLYMERCMNTORNONPOROUSUNCMNTD
Model Number 76539166
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed and an infection was confirmed.Head was removed.An antibiotic spacer was used.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to pain, stem subsidence and movement.The affected anthology offset stem, biolox delta head and r3 delta ceramic liner, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the adverse event could not be corroborated.A medical analysis noted that three undated x-rays were provided for review but did not indicate a reason for the stem subsidence.No other additional relevant information has been provided.Without the return of the actual product involved, our investigation of this report is inconclusive.Some potential causes of the reported event could include but are not limited to traumatic injury, patient anatomy or patient non-compliance.

Brand Name
BIOLOX DELTA HEAD 36 MM 12/14 M / +4
Common Device Name
PROSTHESISHIPSEMICONSTRAINDMTALCERAMICPOLYMERCMNTORNONPOROUSUNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9636216
Report Number1020279-2020-00401
Device Sequence Number379798
Product Code LZO
UDI-Device Identifier03596010566966
UDI-Public03596010566966
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number76539166
Device Catalogue Number76539166
Device Lot Number17CT83878
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date05/08/2020
Patient Sequence Number1